Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 14, NWS Key West, FL

February 12, 2018

NWS Key West, FL issued this small craft advisory at Feb 12, 2018, 4:30 PM EST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Feb 12, 2018, 4:30 PM EST (21:30 UTC)
Expired
Feb 13, 2018, 10:26 AM EST
In force
18 hr
Issued by
NWS Key West, FL

The text

As transmitted.

865 
WHUS72 KKEY 122130
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
430 PM EST Mon Feb 12 2018

GMZ052>055-072>075-130400-
/O.NEW.KKEY.SC.Y.0014.180212T2130Z-180213T0400Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
430 PM EST Mon Feb 12 2018

...SMALL CRAFT ADVISORY IN EFFECT...

The National Weather Service in Key West has issued a Small Craft
Advisory. 

* WINDS...East winds will increase to near 20 knots. 

* WAVES/SEAS...Seas of up to 7 feet on the Gulf Stream. 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
3 follow-up statements
450 
WHUS72 KKEY 130343
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1043 PM EST Mon Feb 12 2018

GMZ052>055-072>075-131000-
/O.EXT.KKEY.SC.Y.0014.000000T0000Z-180213T1000Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1043 PM EST Mon Feb 12 2018

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST TUESDAY...

* WINDS...East winds will increase to near 20 knots.

* WAVES/SEAS...Seas of up to 7 feet on the Gulf Stream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.

&&

$$
228 
WHUS72 KKEY 130924
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
424 AM EST Tue Feb 13 2018

GMZ052>055-072>075-131530-
/O.EXT.KKEY.SC.Y.0014.000000T0000Z-180213T1600Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
424 AM EST Tue Feb 13 2018

...SMALL CRAFT ADVISORY IN EFFECT...

* WINDS...East winds near 20 knots will prevail across the Straits
  of Florida this morning.

* WAVES/SEAS...Seas up to 7 feet are expected in the lower Straits
  of Florida this morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots...
or seas of 7 feet or greater...are expected to produce hazardous
conditions for small craft. Inexperienced boaters...especially
those with smaller vessels...should avoid operating in these
conditions.
&&

$$

Kasper
419 
WHUS72 KKEY 131526
MWWKEY

URGENT - Marine Weather Message
National Weather Service Key West FL
1026 AM EST Tue Feb 13 2018

GMZ052>055-072>075-131630-
/O.CAN.KKEY.SC.Y.0014.000000T0000Z-180213T1600Z/
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
1026 AM EST Tue Feb 13 2018

...SMALL CRAFT ADVISORY IS CANCELLED...

The National Weather Service in Key West has cancelled the Small
Craft Advisory. 

However, a Small Craft Advisory may be required for the Straits of
Florida tonight. 

$$

MCLOVIN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 12, 2:49 PM EST, 1 hour 41 minutes earlier.

Area forecast discussion, Feb 12, 2:49 PM EST, 1 hour 41 minutes before
Area Forecast Discussion
National Weather Service Key West FL
249 PM EST Mon Feb 12 2018

.DISCUSSION...
.CURRENTLY...
Under partly to mostly cloudy skies and east to southeast winds of
10 to 15 mph, temperatures just above 80 degrees along most of the
island chain. Meanwhile, the Miami (KAMX) radar is not detecting
any precipitation echoes in our county warning area. Surface wise,
a large western Atlantic ridge axis is reaching into central
Florida, with a trough of low pressure in the west central Gulf of
Mexico. On our marine district, winds are east to southeast
ranging from 9 knots at Pulaski Shoal Light to 15 knots at
Molasses Reef Light, but higher on the Florida Straits.

&&

.SHORT TERM...(Tonight through Thursday night)
Little change in the overall synoptic pattern with an east-west
oriented, deep tropospheric ridge remaining anchored over the
Sunshine State and the adjacent Atlantic and Gulf waters. Because
of this fairly static pattern, large scale mid and upper level
subsidence will govern our sensible elements for most of the
period. With the position of the ridge axis, our area will remain
on the southern periphery with occasional pockets of moisture
associated with a low level wind increase mainly late tonight and
again Tuesday night. Thereafter, drier air will seep possibly into
the boundary layer when only nickle pops will be retained Thursday
and Thursday night. High temperatures will average near or just
above 80 degrees with low temperatures from the mid 70s tonight to
perhaps near 70 degrees Thursday night.

&&

.LONG TERM...(Friday through Monday)
The center of the aforementioned massive anticyclone will be close
by early in the period, before lifting northeastward to offshore
of the extreme southeast United States coast. With the
repositioning of the high pressure system, low level moisture will
increase slightly so isolated dime pops will be kept beginning
Friday night. High temperatures will likely hover around 80 with
low temperatures near 70 degrees.

&&

.MARINE...
Expect another subtle wind surge to overspread most of our marine
district, subsequently a Small Craft Advisory will be hoisted
again for the Florida Straits and an Exercise Caution headline
for the Reef Tract and near 15 knots elsewhere tonight. Although
winds will slacken slightly on Tuesday, another increase is
expected Tuesday night before winds abate appreciably beginning
Thursday into early next weekend.

&&

.AVIATION...
VFR conditions are likely to prevail at EYW & MTH through the
terminal forecast period. Expect ESE flow of 10-15 knots with an
occasional gust approaching 20 knots this afternoon. Gusts will
likely drop off after sunset. Winds will become more easterly late
tonight and early Tuesday morning.

&&

.CLIMATE...
In 1973, the daily record low temperature of 51 degrees was last
recorded in Key West. Temperature records date back to 1871.

&&

.PRELIMINARY POINT TEMPS/POPS...
Key West  75  80  72  80 / 20 10 20 10
Marathon  75  82  73  82 / 20 10 20 10

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...None.
GM...Small Craft Advisory for GMZ052>055-072>075

&&

Public/Marine/Fire...APA
Aviation/Nowcasts....MCLOVIN
Data Collection......DR

Visit us on the web at weather.gov/key

Follow us on Facebook and Twitter at:
www.facebook.com/nwskeywest
www.twitter.com/nwskeywest
Hazardous weather outlook, Feb 12, 5:24 AM EST, 11 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Key West FL
524 AM EST Mon Feb 12 2018

FLZ076>078-GMZ031>035-042>044-052>055-072>075-131100-
Monroe Upper Keys-Monroe Middle Keys-Monroe Lower Keys-
Florida Bay including Barnes Sound, Blackwater Sound, and
Buttonwood Sound-
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge-
Gulf waters from East Cape Sable to Chokoloskee 20 to 60 NM out
and beyond 5 fathoms-
Gulf of Mexico including Dry Tortugas and Rebecca Shoal Channel-
Gulf of Mexico from west end of Seven Mile Bridge to Halfmoon
Shoal out to 5 Fathoms-
Hawk Channel from Ocean Reef to Craig Key out to the reef-
Hawk Channel from Craig Key to west end of Seven Mile Bridge out
to the reef-
Hawk Channel from west end of Seven Mile Bridge to Halfmoon Shoal
out to the reef-
Straits of Florida from Ocean Reef to Craig Key out 20 NM-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge out 20 NM-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal out 20 NM-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas out 20 NM-
Straits of Florida from Ocean Reef to Craig Key 20 to 60 NM out-
Straits of Florida from Craig Key to west end of Seven Mile
Bridge 20 to 60 NM out-
Straits of Florida from west end of Seven Mile Bridge to south of
Halfmoon Shoal 20 to 60 NM out-
Straits of Florida from Halfmoon Shoal to 20 NM west of Dry
Tortugas 20 to 60 NM out-
524 AM EST Mon Feb 12 2018

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT
COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A Small Craft Advisory is in effect for the coastal waters of the
Florida Straits today due to sustained east to southeast surface
winds near 20 knots.

A Small Craft Advisory may be required for the coastal waters of
the Florida Straits tonight.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

A Small Craft Advisory may be required for the coastal waters of
the Florida Straits Tuesday. A Small Craft Advisory will likely be
required for the coastal waters of the Florida Straits Tuesday
night. A Small Craft Advisory may be required for the coastal
waters of the Florida Straits Wednesday.

No hazardous weather is expected at this time for Wednesday night
through Sunday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BS

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.